MAUDE Adverse Event Report: COOK INC LAPSAC TISSUE ENTRAPMENT POUCH; KGY BAG, INTESTINE

COOK INC LAPSAC TISSUE ENTRAPMENT POUCH; KGY BAG, INTESTINE
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1- customer (person): phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, when the 'lapsac tissue entrapment pouch' was removed from the packaging, prior to an unspecified procedure, the specimen bag had stains on it.It was confirmed the stains were not from the user.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention and did not experience any adverse effects due to this occurrence.Additional information regarding the event has been requested but is currently unavailable.
 
Event or Problem Description
Additional information received on 09aug2023: the packaging material was intact.The package was said to be stored in compliance with standard specifications.The stains were noted upon inspection prior to use and the device was not used for the patient.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, the user was preparing for the operation, and the lapsac tissue entrapment pouch was opened and taken out for inspection.The packaging material was intact.The package was said to be stored in compliance with standard specifications.It was found that the specimen bag had stains on it prior to use and the device was not used for the patient.Investigation ¿ evaluation reviews of the complaint history, device history record (dhr), and quality control procedures, as well as a visual inspection of the device, were conducted during the investigation.The lapsac tissue entrapment pouch was returned for evaluation.Stains were visible on the pouch.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot revealed one non-conformance that could be related for ¿foreign matter, embedded in packaging material¿ in which fourteen devices were reworked.A database search did not identify any other complaints associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Based on the information provided, inspection of the returned device, and the results of the investigation, the mostly likely cause of the reported event was a quality deficiency in the manufacture of the device.Complaint awareness training has been issued for the personnel responsible for the production of the device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LAPSAC TISSUE ENTRAPMENT POUCH
Common Device Name
KGY BAG, INTESTINE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17492102
Report Number1820334-2023-01052
Device Sequence Number7822137
Product Code KGY
UDI-Device Identifier00827002164956
UDI-Public(01)00827002164956(17)260209(10)15216467
Combination Product (Y/N)N
PMA/510(K) Number
K910914
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2026
Device Model NumberN/A
Device Catalogue NumberJ-LS-060401
Device Lot Number15216467
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer08/09/2023
10/06/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date09/01/2023
10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale